MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; SYR W/NDLE,SAFETY,INSLN,0.5ML,29GX0.5"

MEDLINE INDUSTRIES, LP; SYR W/NDLE,SAFETY,INSLN,0.5ML,29GX0.5"
Model Number SYRSI193292
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that medication drawn into the syringe would return to the vial and that it leaked.
 
Additional Manufacturer Narrative
It was reported that after drawing up insulin into the syringe, "the vial would suck the medicine back down into the vial." the reporting facility also indicated that leakage of insulin was noted whenever filled syringes were transported using the facility's pressurized tube vacuum system.To date, no information has been received to indicate that a user or a patient experienced a death, serious injury, medical intervention, follow-up care, or other adverse health impact associated with the reported problem/issue.Five (5) boxes of unused product was returned for evaluation and seventy-five (75) samples were randomly selected for evaluation.Visual inspection revealed no manufacturing or other defects that would prevent he samples from working as intended.Simulated drawing was performed using all samples with a training vial filled with water.No vacuum-related issues were experienced no water was released back into the vial when the plunger was released after filling the syringes.The fluid remained within the syringe until force was applied to the plunger to remove the fluid.All samples worked as intended.The reported problem/issue of fluid returning to the vial may be caused by not injecting air into the vial prior to drawing up medication.In an abundance of caution, and in response to an fda 483 issued for cfn 1417592 on 22-jan-2024, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.

Common Device Name
SYR W/NDLE,SAFETY,INSLN,0.5ML,29GX0.5"
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key18865318
Report Number1417592-2024-00207
Device Sequence Number3313768
Product Code FMF
UDI-Device Identifier30888277657308
UDI-Public30888277657308
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSYRSI193292
Device Lot Number89722090001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown